If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Shortness of breath and dizziness

Collapse

About the Author

Collapse

nzelich Find out more about nzelich
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Shortness of breath and dizziness

    Hello All,

    I had a mild set back last night. I woke up in the middle of the night and felt short of breath and dizzy. To my knowledge, I don't think I've been in A-fib before, but am not ruling it out. I was reading some old posts about what A-fib feels like, and I still can't determine if that is what was going on. My pulse did not seem to be beating rapidly at all. I’m feeling a lot better today physically, but am still a bit worried.

    This is all concerning to me because I was feeling pretty much normal prior to switching medicines a little over a week ago. I was taking 50mg of atenelol in the morning and 180mg of cardia in the evening. I am now taking 100mg of toprol XL in the morning and the same in the evening. I seem to be waking up in the middle of the night suddenly now. (Don’t know why???) Is there an adjustment period when it comes to medicine? If so, when will I know if this current drug is the right fit? Was I possibly in A-fib because of the drug change?

    Just when I thought I had this thing under control, I've started feeling uncertain again. Does anyone think this is due to the medicine change? I must add (wince), that I played some VERY LIGHT 2 on 2 basketball yesterday evening. I know it is a bad idea, and that I will probably catch some grief for it, but I only did it for a short time during halftime of last night's game. I didn't even play defense, (Never did anyway) and my heart rate never even got above 120 BPM.

    Any advice, input, or recommendations would greatly be appreciated. I do have an appointment to see my EP a week from today, and will certainly be discussing this with him as well.

    Thanks in advance,

    Nick

  • #2
    Nick,

    In my opinion (for what it's worth) it could easily be the change in meds that is causing your new symptoms. Assuming that this is the only thing that has recently changed for you, it kind of adds up. I'm not a doctor of course, but I can speak from my own experience after trying out many different brands and types of drugs. There is an adjustment period for any new drug so it might just take some time.

    You should always inform your doctor of changes in symptoms though. I wouldn't just shrug it off and hope it goes away. He may want to adjust the dosage or try something else. So do please give him/her a call.

    Jim
    "Some days you're the dog... some days you're the hydrant."

    Comment


    • #3
      Oops!

      I just realized your question is in the 'Ask The HCMA' section which is supposed to be for moderators and staff to answer. Sorry about that. When I look at the list of new posts daily, I usually only look at the topic and not where it is actually posted. Hopefully someone will come along to help you shortly.

      Jim
      "Some days you're the dog... some days you're the hydrant."

      Comment


      • #4
        Thanks Jim. I didn't realize that replies were only limited to board members in this section. I am willing to read replies from anyone who can relate. Thanks for taking the time.

        Nick

        Comment


        • #5
          From Dorothy:

          Nick,

          Hope this is the right place to put this.

          I, too, have had the "waking during the night with sob and dizziness." In my case, I do not believe it to be afib, as I have been in different afib situations. I found, upon taking increased doses of Toprol XL, vivid dreams happen more often. Also, when I overdue on any one day, I can expect to wake during the night. I attributed those times to "over-doing" and in a deeper sleep during the night. Could be in such a deep sleep that breathing is too shallow. I really appreciate the "wake-up" call versus not breathing at all.

          I find that if I'm overtired and go to bed in a raised position, I do not experience such sob. May work for you, too.

          By all means, check with your cardiologist about drug change side-effects.

          Hope this has been of some help. Others are sure to add,
          _________________
          Dorothy

          Diagnosed 1996, Myectomy Aug. 2000.
          Reenie

          ****************
          Husband has HCM.
          3 kids - ages 23, 21, & 19. All presently clear of HCM.

          Comment

          Working...
          X